Hail, Cass
- When
- April 10, 2:37 PM CST
- Where
- Cass County, 5 mi S of Queen City
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.083, -94.117
Hail lasted 15 minutes and covered the ground in Atlanta.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 1:45 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT APR 10 2004 .DISCUSSION... FRONT CURRENTLY CROSSING CWA NEAR A TXK TO JACKSONVILLE LINE. CONVECTION HAVING DIFFICULTY DEVELOPING ALONG THIS BOUNDARY DUE TO THE SOUTHWEST LOW LEVEL FLOW. HOWEVER...OUTFLOW BOUNDARY IS WORKING SOUTH ACROSS NORTHEAST PORTION OF CWA...AND THIS COULD INITIATE SOME CONVECTION IN NORTH LOUISIANA AND ADJACENT EAST TEXAS IN NEXT HOUR OR SO. FURTHER WEST...CONVECTION FIRING IN CLOSER PROXIMITY TO UPPER TROF. THIS PRECIPITATION WILL REACH SOUTHERN HALF OF CWA THIS EVENING...SO WILL GIVE THIS AREA HIGHEST POPS AND MENTION OF SEVERE. HOWEVER...HEAVY RAINFALL MAY BE THE MAIN PROBLEM...ESPECIALLY AFTER MIDNIGHT. MUCH COOLER TEMPS EASTER SUNDAY WITH A GOOD CHANCE RAIN WILL CONTINUE OFF AND ON THROUGHOUT THE DAY. AGAIN...SOUTHERN PORTION OF CWA WILL CONTINUE TO HAVE BEST CHANCE. FINAL SHORT WAVE SHOULD KICK OUT SUNDAY NIGHT...BUT WITH MAIN TROF STILL WEST OF CWA...WILL HOLD ON TO CLOUDS AND A CHANCE OF RAIN THROUGH MONDAY. EXPECTING DRY WEATHER TUESDAY THROUGH NEXT FRIDAY. FOR NEXT SATURDAY...GFS IS HINTING AT SOME PRECIP WESTERN HALF OF AREA...BUT IF WEST COAST TROF DIGS AS INDICATED...THINK THIS IS A LITTLE FAST. THUS WILL HOLD OFF MENTION OF RAIN FOR NOW. SOME FROST POSSIBLE EAST TEXAS AND SOUTHEAST OKLAHOMA TUESDAY MORING IF SKIES CLEAR AS INDICATED. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 60 44 58 / 60 50 60 30 MLU 56 60 45 59 / 70 70 60 30 TXK 50 57 42 57 / 50 30 60 30 TYR 50 58 42 57 / 60 50 60 30 LFK 56 61 43 59 / 70 70 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT APR 10 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BEGIN MOVING INTO THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. STRONG SURFACE HEATING WILL RESULT IN A MODERATELY UNSTABLE AIRMASS AHEAD OF THE FRONTAL SYSTEM TODAY. LOOK FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONTAL BOUNDARY WITH THESE STORMS HAVING THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. LATER TONIGHT...AS THE FRONT SHIFTS SOUTHWARD INTO DEEP EAST TEXAS AND NORTHEAST LOUISIANA...SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail lasted 15 minutes and covered the ground in Atlanta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388866.